MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC STRAIGHT BALL SPIKE 337MM; RETRACTOR

WRIGHTS LANE SYNTHES USA PRODUCTS LLC STRAIGHT BALL SPIKE 337MM; RETRACTOR
Model Number 398.54
Medical Device Problem Codes Material Deformation (2976); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, the reporter was given a straight ball spike with a flattened point during an inspection.There was no patient involvement.This report is for 1 straight ball spike 337mm.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: part 398.54, lot t113986: manufacturing site: tuttlingen.Release to warehouse date: april 14, 2015.A review of the device history records was performed for the finished device lot number, and no non-conformances were identified.A product investigation was completed: upon visual inspection it was noticed that the tip of the device was blunt and not sharp as per the design.No other defects were identified on the device.No dimensional inspection was performed due to the post manufacturing damage.The relevant drawings were reviewed.The complaint condition of bent is confirmed for the returned device.The reported condition of stripped was not confirmed as there are no stripped defect identified on the tip of the device.The unintended external forces might have contributed to the reported complaint condition.There was no indication that a design or manufacturing issue has caused the breakage and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
STRAIGHT BALL SPIKE 337MM
Common Device Name
RETRACTOR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10945580
Report Number2939274-2020-05445
Device Sequence Number3170567
Product Code GAD
UDI-Device Identifier10886982201430
UDI-Public(01)10886982201430
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number398.54
Device Catalogue Number398.54
Device Lot NumberT113986
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/20/2020
Initial Date Received by Manufacturer 11/09/2020
Supplement Date Received by Manufacturer12/18/2020
Initial Report FDA Received Date12/04/2020
Supplement Report FDA Received Date12/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1